MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 08/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.There is limited device specific information provided, no batch number was available for evaluation.Without a batch reference number, a manufacturing and technical evaluation cannot be completed for the wrap involved in this case.No product quality related trend was identified for the subclass adverse event safety request for investigation.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risk of blisters and other skin irritations.The manufacturing operations employ quality control procedures which include in process testing, thermal testing and visual inspection, to ensure packaged product quality.
 
Event or Problem Description
On (b)(6) 2022, a spontaneous report from the united states was received via telephone regarding a 65-year-old male who used a thermacare lower back and hip 8 hr l/xl heat wrap.Medical history and concomitant products were not provided.On approximately (b)(6) 2022, the consumer applied the thermacare lower back and hip 8 hr l/xl heat wrap to his stomach and then went to bed and fell asleep while wearing the heat wrap.Approximately 8 to 10 hours after sleeping while wearing the heat wrap, he woke up on his side and the skin at the application site was red.The side of his stomach that he slept on was covered with blisters.The consumer's friend advised the consumer not to wear the product directly while sleeping, but he did anyway.It was a burn.The blisters were not open, and they were not getting worse.For treatment, the consumer had been applying an antibiotic ointment to the area.No additional information was provided.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
811 broad street, suite 600
chattanooga TN 37402
Manufacturer Contact
scott hughes
811 broad street, suite 600
chattanooga, TN 37402
4237178579
MDR Report Key15439866
Report Number3007593958-2022-00057
Device Sequence Number17603463
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale